ADVERTISEMENT

Q. How can I reduce the pain around Insulin injection site?

Answered by
Dr. Krutika Ingle Karandikar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 22, 2017 and last reviewed on: Jul 28, 2021

Hi doctor,

I am suffering from type 1 diabetes. My HbA1c is too high. I have been on Insulin for around seven years now, and I am trying to lower it. I have a few questions. I keep getting Insulin bumps and lumps every time I choose the abdomen for an injection site. How can I ensure adequate insulin absorption? Also, how can I reduce the pain produced around injection site? I get morning hypoglycemias very often despite how early my last shot the day before was or how elevated the glucose reading was before going to bed. It is often so extreme that I lose control of my awareness and overeat, causing an acute elevation in blood glucose. How can I control that fluctuation? How can I figure out the suitable Metformin (was prescribed to treat insulin resistance) as well as Insulin dosage for me? How do I identify the causes of my blood glucose elevation if I knew it was not food? I am planning to start going to the gym. How can I use that to my advantage and not the other way around?

#

Hello,

Welcome to icliniq.com.

Let us go step wise just like your concerns.

  • The best way for avoiding lumps, bumps, and pain due to repeated Insulin injections is by learning the proper technique for injecting yourself. Please meet a local doctor to learn the same.
  • Also, keep changing the injection sites. You can inject yourself on your hands and thighs as well, after you have used up the area of your abdomen.
  • Morning hypoglycemia means the dosage of Insulin you are taking is exceeding your blood glucose levels. Again, meet a local doctor, who will help you adjust your dosage according to your blood glucose levels so that you do not experience the hypoglycemia attacks.
  • In case you are responding well to Metformin, the Insulin dosage can be lowered as the dosage of Metformin is gradually increased, again in correspondence with your blood glucose levels.
  • Food is the most common source of glucose. But, also are sweetened fruit juices, cakes, pastries, chocolates, energy drinks, aerated drinks, and alcohol. You will have to analyse by yourself, what you consume in excess and can then avoid the same accordingly.
  • Medications are just supportive treatment for diabetes. You must understand that exercise will help your body to utilize glucose, increase insulin secretion and also decrease insulin resistance. This will help you reduce or get off Insulin and maybe lead a more normal life.

For further doubts consult a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My HbA1c level was 7.5 last month. Should I continue Gemer 1 tablet?

As far as tablet Gemer 1 mg (Glimepiride) is concerned, I suggest that it should be taken lifelong with another medication by the name of Metformin 250 mg twice daily after meals ...   Read full

Taking Control of Diabetes With the Right Nutrition

What Is Diabetes ... Diabetes is a condition that affects a large number of the world's population at present ... There have not been any studies that have shown any significant result of reversi...   Read full

My HbA1c is 7.5. Should I continue my tablet for diabetes?

So, I would suggest you to continue with tablet Glyciphage 500 mg (Metformin) with breakfast and with dinner for a month along with diet management and regular exercise ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.